Alert archive / Iowa / River Flood Warnings in 2018
River Flood Warning 39, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Jun 10, 2018, 12:25 AM CDT for Delaware County, Jones County, Iowa. It took effect at Jun 10, 2018, 6:27 AM CDT. It was in force for 53 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2018, 12:25 AM CDT (05:25 UTC)
- In effect from
- Jun 10, 2018, 6:27 AM CDT
- Expired
- Jun 12, 2018, 11:48 AM CDT
- In force
- 53 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Delaware County, IA, Jones County, IA
The radar
The Quad Cities radar (KDVN), 104 km from the middle of the area, began a volume at 05:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Maquoketa River at Manchester Hwy 20 (MCHI4). The gauge peaked at 17.41 ft at Jun 10, 2018, 11:00 AM CDT.
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05416900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
751
WGUS43 KDVN 100525
FLWDVN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Quad Cities IA/IL
1225 AM CDT Sun Jun 10 2018
...The National Weather Service in Quad Cities has issued a Flood
Warning for the following rivers in Iowa...
Maquoketa River at Manchester Hwy 20 affecting Delaware and Jones
Counties
.Heavy rainfall since sunset is expected to push the Maquoketa river
at Manchester above flood stage by morning.
River forecasts include past precipitation and forecast rainfall for
the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
IAC055-105-101726-
/O.NEW.KDVN.FL.W.0039.180610T1127Z-180612T1648Z/
/MCHI4.1.ER.180610T1127Z.180610T1800Z.180611T0448Z.NO/
1225 AM CDT Sun Jun 10 2018
...Flood Warning in effect until this evening...
The National Weather Service in Quad Cities has issued a
* Flood Warning for
The Maquoketa River at Manchester Hwy 20.
* Until this evening.
* At 12:15 AM Sunday the stage was 6.3 feet and rising.
* Flood stage is 14.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Recent activity, the river is currently rising rapidly in
response to the heavy rainfall.
* Forecast, Rise above flood stage this morning and continue rising
to 16.0 feet today. The river will fall below flood stage this
evening.
* Impact, At 15.7 feet, Water is on Schram Drive leading to Schram
Park in Manchester.
&&
LAT...LON 4264 9157 4218 9090 4207 9090 4221 9119
4255 9161
$$7 follow-up statements
664
WGUS83 KDVN 100903
FLSDVN
Flood Statement
National Weather Service Quad Cities IA/IL
403 AM CDT Sun Jun 10 2018
.Flooding due to recent heavy rain expected along portions of the Maquoketa River.
River forecasts include past precipitation and forecast rainfall for
the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
IAC055-105-110102-
/O.EXT.KDVN.FL.W.0039.180610T1127Z-180612T1648Z/
/MCHI4.1.ER.180610T1127Z.180610T1800Z.180611T0448Z.NO/
403 AM CDT Sun Jun 10 2018
...Flood Warning now in effect until this evening...
The Flood Warning continues for
The Maquoketa River at Manchester Hwy 20.
* Until this evening.
* At 3:15 AM Sunday the stage was 9.9 feet and rising.
* Flood stage is 14.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast: Rise above flood stage this morning and continue rising
to 16.0 feet today. The river will fall below flood stage this
evening.
* Impact, At 15.7 feet, Water is on Schram Drive leading to Schram
Park in Manchester.
&&
LAT...LON 4264 9157 4218 9090 4207 9090 4221 9119
4255 9161
$$913
WGUS43 KDVN 101427
FLWDVN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Quad Cities IA/IL
927 AM CDT Sun Jun 10 2018
...Forecast flooding changed from Minor to Moderate severity for the
following rivers in Iowa...
Maquoketa River at Manchester Hwy 20 affecting Delaware and Jones
Counties
River forecasts include past precipitation and forecast rainfall for
the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
IAC055-105-110226-
/O.EXT.KDVN.FL.W.0039.000000T0000Z-180612T1800Z/
/MCHI4.2.ER.180610T1134Z.180610T1800Z.180611T0600Z.NO/
927 AM CDT Sun Jun 10 2018
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for
The Maquoketa River at Manchester Hwy 20.
* Until Monday morning.
* At 9:15 AM Sunday the stage was 16.9 feet and rising.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Recent activity, rapid rise of 7 feet since 3 am Sunday.
* Forecast, Rise to 19.8 feet today, then fall below flood stage
Monday morning.
* Impact, At 19.0 feet, Water affects businesses along W Main
Street.
&&
LAT...LON 4264 9157 4218 9090 4207 9090 4221 9119
4255 9161
$$
GROSS720
WGUS83 KDVN 101614
FLSDVN
Flood Statement
National Weather Service Quad Cities IA/IL
1114 AM CDT Sun Jun 10 2018
River forecasts include past precipitation and forecast rainfall for
the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
IAC055-105-110814-
/O.EXT.KDVN.FL.W.0039.000000T0000Z-180612T1814Z/
/MCHI4.2.ER.180610T1134Z.180610T1800Z.180611T0614Z.NO/
1114 AM CDT Sun Jun 10 2018
...Flood Warning now in effect until Monday morning...
The Flood Warning continues for
The Maquoketa River at Manchester Hwy 20.
* Until Monday morning.
* At 10:15 AM Sunday the stage was 17.4 feet and rising.
* Flood stage is 14.0 feet.
* Moderate flooding is occurring.
* Recent activity, river level rises has started to slow down.
* Forecast, Rise to 18.1 feet today. Fall below flood stage Monday
morning.
* Impact, At 17.0 feet, West Main Street and State Highway 13 is
closed in Manchester.
&&
LAT...LON 4264 9157 4218 9090 4207 9090 4221 9119
4255 9161
$$
GROSS588
WGUS83 KDVN 101936
FLSDVN
Flood Statement
National Weather Service Quad Cities IA/IL
236 PM CDT Sun Jun 10 2018
.The Maquoketa River at Manchester has crested, and will continue
a rapid fall tonight.
River forecasts include past precipitation and forecast rainfall for
the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
IAC055-105-111136-
/O.EXT.KDVN.FL.W.0039.000000T0000Z-180612T1536Z/
/MCHI4.2.ER.180610T1134Z.180610T1530Z.180611T0336Z.NO/
236 PM CDT Sun Jun 10 2018
...Flood Warning now in effect until this evening...
The Flood Warning continues for
The Maquoketa River at Manchester Hwy 20.
* Until this evening.
* At 2:15 PM Sunday the stage was 16.7 feet and falling.
* Flood stage is 14.0 feet.
* Minor flooding is occurring.
* The river crested at 17.6 feet at 10:30 this morning.
* Forecast, Fall below flood stage this evening.
* Impact, At 16.5 feet, Water is on River Street and Main Street in
Manchester.
&&
LAT...LON 4264 9157 4218 9090 4207 9090 4221 9119
4255 9161
$$
RP Kinney001
WGUS83 KDVN 110030
FLSDVN
Flood Statement
National Weather Service Quad Cities IA/IL
730 PM CDT Sun Jun 10 2018
.Heavy rainfall last night pushed the Maquoketa river at
Manchester into flood.
River forecasts include past precipitation and forecast rainfall for
the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
IAC055-105-111630-
/O.EXT.KDVN.FL.W.0039.000000T0000Z-180612T1536Z/
/MCHI4.2.ER.180610T1134Z.180610T1530Z.180611T0336Z.NO/
730 PM CDT Sun Jun 10 2018
...Flood Warning now in effect until this evening...
The Flood Warning continues for
The Maquoketa River at Manchester Hwy 20.
* Until this evening.
* At 7:15 PM Sunday the stage was 15.0 feet and falling.
* Flood stage is 14.0 feet.
* Minor flooding is occurring.
* Recent activity, the river is falling rapidly.
* Forecast, Fall below flood stage this evening.
* Impact, At 14.0 feet, Water affects West Main Street. Water also
affects residences on the south side of town.
&&
LAT...LON 4264 9157 4218 9090 4207 9090 4221 9119
4255 9161
$$483
WGUS83 KDVN 110236
FLSDVN
Flood Statement
National Weather Service Quad Cities IA/IL
936 PM CDT Sun Jun 10 2018
.Heavy rainfall last night has pushed parts of the Maquoketa and
Rock rivers above flood stage.
River forecasts include past precipitation and forecast rainfall for
the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
IAC055-105-111835-
/O.EXT.KDVN.FL.W.0039.000000T0000Z-180612T1539Z/
/MCHI4.2.ER.180610T1134Z.180610T1530Z.180611T0339Z.NO/
936 PM CDT Sun Jun 10 2018
...Flood Warning now in effect until this evening...
The Flood Warning continues for
The Maquoketa River at Manchester Hwy 20.
* Until this evening.
* At 9:15 PM Sunday the stage was 14.4 feet and falling.
* Flood stage is 14.0 feet.
* Minor flooding is occurring.
* Recent activity, the river continues to fall rapidly. The river
will likely be below flood stage by midnight.
* Forecast, Fall below flood stage this evening.
* Impact, At 14.0 feet, Water affects West Main Street. Water also
affects residences on the south side of town.
&&
LAT...LON 4264 9157 4218 9090 4207 9090 4221 9119
4255 9161
$$
ILC073-161-195-111835-
/O.CON.KDVN.FL.W.0040.180611T1100Z-180614T1200Z/
/JOSI2.1.ER.180611T1100Z.180612T0000Z.180613T0000Z.NO/
936 PM CDT Sun Jun 10 2018
...Flood Warning remains in effect until Tuesday evening...
The Flood Warning continues for
The Rock River near Joslin.
* Until Tuesday evening.
* At 8:45 PM Sunday the stage was 11.1 feet and rising.
* Flood stage is 12.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast, Rise above flood stage Monday morning and continue rising
to 12.5 feet Monday evening. The river will fall below flood stage
Tuesday evening.
* Impact, At 12.5 feet, Water affects some summer cottages along the
river.
&&
LAT...LON 4152 9032 4169 9002 4163 8999 4148 9027
$$
ILC073-161-111835-
/O.CON.KDVN.FL.W.0041.180612T0600Z-180615T0000Z/
/MLII2.1.ER.180612T0600Z.180612T1800Z.180613T1200Z.NO/
936 PM CDT Sun Jun 10 2018
...Flood Warning remains in effect until Wednesday morning...
The Flood Warning continues for
The Rock River at Moline.
* Until Wednesday morning.
* At 8:30 PM Sunday the stage was 10.5 feet and rising.
* Flood stage is 12.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast, Rise above flood stage Tuesday morning and continue
rising to 12.2 feet Tuesday. The river will fall below flood stage
Wednesday morning.
* Impact, At 12.0 feet, Minor Flood Stage. Water affects residences
near the 27th Street bridge. Water is over portions of 60th St
south of Green Valley Sports Complex and portions of 56th St along
the north side of the river.
&&
LAT...LON 4148 9061 4152 9032 4148 9027 4144 9043
4145 9064
$$812
WGUS83 KDVN 110451
FLSDVN
Flood Statement
National Weather Service Quad Cities IA/IL
1151 PM CDT Sun Jun 10 2018
.Updated information for the Maquoketa and Rock rivers.
River forecasts include past precipitation and forecast rainfall for
the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
IAC055-105-110521-
/O.CAN.KDVN.FL.W.0039.000000T0000Z-180612T1539Z/
/MCHI4.2.ER.180610T1134Z.180610T1530Z.180611T0354Z.NO/
1151 PM CDT Sun Jun 10 2018
...Flood Warning is cancelled...
The Flood Warning is cancelled for
The Maquoketa River at Manchester Hwy 20.
* At 11:15 PM Sunday the stage was 13.8 feet and falling.
* Flood stage is 14.0 feet.
* Fell below flood stage at 10:54 PM Sunday.
* No flooding is occurring, and no flooding is forecast.
* Forecast, Fall to 6.4 feet Tuesday morning.
* Impact, At 12.5 feet, Water affects the campgrounds at lower
Bailey's Ford Park.
&&
LAT...LON 4264 9157 4218 9090 4207 9090 4221 9119
4255 9161
$$
ILC073-161-195-112050-
/O.CON.KDVN.FL.W.0040.180611T1100Z-180614T1200Z/
/JOSI2.1.ER.180611T1100Z.180612T0000Z.180613T0000Z.NO/
1151 PM CDT Sun Jun 10 2018
...Flood Warning remains in effect until Tuesday evening...
The Flood Warning continues for
The Rock River near Joslin.
* Until Tuesday evening.
* At 8:45 PM Sunday the stage was 11.1 feet and rising.
* Flood stage is 12.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast, Rise above flood stage Monday morning and continue rising
to 12.5 feet Monday evening. The river will fall below flood stage
Tuesday evening.
* Impact, At 12.5 feet, Water affects some summer cottages along the
river.
&&
LAT...LON 4152 9032 4169 9002 4163 8999 4148 9027
$$
ILC073-161-112050-
/O.CON.KDVN.FL.W.0041.180612T0600Z-180615T0000Z/
/MLII2.1.ER.180612T0600Z.180612T1800Z.180613T1200Z.NO/
1151 PM CDT Sun Jun 10 2018
...Flood Warning remains in effect until Wednesday morning...
The Flood Warning continues for
The Rock River at Moline.
* Until Wednesday morning.
* At 11:30 PM Sunday the stage was 10.7 feet and rising.
* Flood stage is 12.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast, Rise above flood stage Tuesday morning and continue
rising to 12.2 feet Tuesday. The river will fall below flood stage
Wednesday morning.
* Impact, At 12.0 feet, Minor Flood Stage. Water affects residences
near the 27th Street bridge. Water is over portions of 60th St
south of Green Valley Sports Complex and portions of 56th St along
the north side of the river.
&&
LAT...LON 4148 9061 4152 9032 4148 9027 4144 9043
4145 9064
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Jun 9, 9:18 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jun 9, 9:18 PM CDT, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
918 PM CDT Sat Jun 9 2018
...HYDROLOGY UPDATE...
.SYNOPSIS...
Issued at 330 PM CDT Sat Jun 9 2018
Convectively enhanced short wave was noted in the water vapor loop
rolling east-southeast acrs south central MN, while a wavy quasi-
stationary front was draped acrs IA from NW-to-SE. Satellite imagery
and various observations suggest convective debris from this
morning's activity thinning, but conditions haven't quite recovered
to what the models suggested they would. But mixed layer CAPEs
recovered currently to 1500 to 2000 J/KG, and may get a bit higher
through early evening. Higher CAPES noted back acrs central IA which
may be a propagation target as well later tonight, maybe even more
than our area.
&&
.SHORT TERM...(This Evening through Sunday)
ISSUED AT 330 PM CDT Sat Jun 9 2018
Tonight...as the above mentioned MN wave digs toward southeastern WI
and northeastern IL through Sunday morning, both LLVL shear and bulk
shear profiles(40-50+ KTS) are fcst to increase on this features
southern flank acrs the local area as the evening and night
progress. With the the main undulating boundary, as well as outflow
debris boundaries laid out acrs the CWA for shear convergence, 1500
to 2500+ CAPEs lingering into the night along with the increasing
shear support increasing storms from the north as the evening
progresses, with all modes of severe possible. A chance for low
coverage/isolated discrete supercells acrs the northern third of the
CWA or along the boundary similar to a warm air advection wing of
storms. Hail and tornadoes would be a threat with these, but expect
more coverage from the IA/MN border storms bleeding down feeding on
elevated southerly 40+ KT LLJ, and trending into bow segments or
sharped edged clusters. Forcing timing as well as THTA-E feed
parameters suggest coverage increasing north of I80 after 02z-03z or
so, and the north to northeast half or a bit more of the CWA seeing
waves of storms well into the overnight. Thus with the bow segments
and possible cold pool mechanics, see the transition to mainly
damaging winds later tonight into early Sunday morning. Meso-
vortex tornadoes possible, but not sure the 30+ KT 0-3km shear
vectors will align perpendicular enough with southward advancing
strom segments.
PWAT's of 1.7 to near 2 inches possible tonight combined with the
shear support intense rainfall rates of 1.5 to 2 inches an hour.
While the storms are expected to be more progressive, there is the
possibility of areas getting hit more than once, as well as additional
storm formation from LLJ impingement on lingering outflow/cold pool
boundaries for localized training(repeated storms moving over the
same areas)of storms. With many areas in the north half of the CWA
already water logged and sensitive to run-off after 2 to 5+ inches
of rain over the past two days, have issued a flash flood watch
generally along and north of I80. Heavy rainfall possible to the
south of I80 as well, but more of those areas able to take some
heavy rain.
Sunday...Marginal risk continues acrs the entire CWA, but like
previous days much will depend on morning lingering storms and
convective debris hampering renewed afternoon and evening
development. Forcing on the southwest flank of the passing wave acrs
southern LK Michigan suggests a better chance for renewed storms
clusters of MCS development may be just off to the east and
southeast of the DVN CWA Sunday afternoon and evening. But the
southern CWA may still be at risk for sctrd storms by Sunday evening
with lingering frontal boundary convergence in those areas if
atmospheric recovery is adequate. High temps a challenge with bust
potential in many areas, with a large gradient possible from
northwest-to-southwest.
.LONG TERM...(Sunday Night through next Saturday)
ISSUED AT 330 PM CDT Sat Jun 9 2018
In brief, the next main forced precip event, which could produce
strong to severe storms, looks to be with an upper trof pushing
east acrs the northern plains into the western GRT LKS late Monday
and Monday night. Very warm and humid conditions possible on
Monday before the storms arrive. Then for the rest of the week,
plenty of dry hours as the southwestern plains thermal ridge tries
to re-invigorate and build back toward the Midwest. But this
battle zone may foster some storm clusters at times that may clip
our area, especially in the evening and overnight with nocturnal
WAA processes. Temps to remain near to above normal even if the
brunt of the heat dome stays off to our southwest.
&&
.AVIATION...(For the 00Z TAFS through 00Z Sunday Evening)
ISSUED AT 637 PM CDT Sat Jun 9 2018
Isolated TSRA are expected to grow upscale into an organized
thunderstorm complex 03z-12z/10. VFR conditions are expected to
deteriorate to MVFR with IFR/LIFR conditions possible in the
stronger storms. After 12z/10 MVFR/VFR conditions are expected to
continue with rain and TSRA coverage slowly dissipating.
&&
.HYDROLOGY...
Issued at 914 PM CDT Sat Jun 9 2018
Flood watches have been issued for the length of the Wapsipinicon
and Cedar rivers in eastern Iowa. Heavy rainfall is again expected
tonight but exactly where and how much are not known. There is a
considerable amount of water that is forecast by the river models
to come down both river basins over the next 5 to 10 days.
The lower Iowa river from Columbus Junction to the mouth is also
expected to see significant rises as well. Flood watches may
eventually be needed for the Iowa river from Columbus Junction to
the mouth.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flash Flood Watch until 7 AM CDT Sunday for Benton-Buchanan-
Cedar-Clinton-Delaware-Dubuque-Jackson-Jones-Linn-Muscatine-
Scott.
IL...Flash Flood Watch until 7 AM CDT Sunday for Bureau-Carroll-Henry
IL-Jo Daviess-Putnam-Rock Island-Stephenson-Whiteside.
MO...NONE.
&&
SYNOPSIS...12
SHORT TERM...12
LONG TERM...12
AVIATION...08
HYDROLOGY...08Hazardous weather outlook, Jun 9, 3:08 PM CDT, 9 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 308 PM CDT Sat Jun 9 2018 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-102015- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 308 PM CDT Sat Jun 9 2018 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT The Storm Prediction Center has an enhanced risk for severe storms across much of the Outlook Area, generally along an axis from northwest of Cedar Rapids, through the Quad Cities, and Galesburg Illinois for this evening and overnight. A slight risk remains in affect for most of the rest of the Outlook Area. After an afternoon lull in the storm activity, more thunderstorms are then expected to either develop over, or move in from the northwest this evening and into the overnight. Some of the storms may be severe with damaging winds and large hail the main threats. But isolated tornadoes will also be possible with a strong storm moving along a frontal boundary. More torrential rain and frequent lightning will also accompany these storms, which could lead to flash flooding across areas already hit by recent heavy rainfall. A Flash Flood Watch is in effect tonight for areas northeast of a line from Vinton, Iowa, to the Quad Cities and Geneseo, Illinois. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY The Storm Prediction Center has a marginal risk for severe storms across the outlook area for Sunday and Monday. Additional rounds of thunderstorms can be expected Sunday and Monday, as a cold front gradually pushes towards the area. Some of these storms may be severe with large hail and damaging winds the main threat. The cold front will push across the area by Monday night. Hot conditions are expected Monday afternoon especially south of Interstate 80. Heat indices should soar well into the 90s to near 100. Thursday and Friday: More chances for thunderstorms can be expected. However, it is too early to determine the severe risk for late next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this evening and into the overnight. 12/RP Kinney
In the hours before
Local storm report, Jun 9, 11:20 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1120 PM CDT SAT JUN 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM HEAVY RAIN 1 NNW MONTICELLO 42.25N 91.20W
06/09/2018 M2.00 INCH JONES IA PUBLIC
STILL RAINING. THE DURATION OF THE HEAVY
RAIN EVENT WAS 30 MINUTES.
&&Local storm report, Jun 9, 11:31 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1131 PM CDT SAT JUN 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG 2 S WINTHROP 42.44N 91.73W
06/09/2018 BUCHANAN IA PUBLIC
ROOF BLOWN OFF OF A HOME. RELAYED BY THE EM.
TIME ESTIMATED FROM RADAR.
&&Local storm report, Jun 9, 11:34 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1134 PM CDT SAT JUN 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 PM TSTM WND DMG 1 N MANCHESTER 42.50N 91.46W
06/09/2018 DELAWARE IA TRAINED SPOTTER
MULTIPLE TREES SNAPPED OFF ABOUT HALFWAY UP ALONG HIGHWAY
13 NORTH OF MANCHESTER. TIME ESTIMATED FROM RADAR.
&&
DCLocal storm report, Jun 9, 11:39 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1139 PM CDT SAT JUN 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 PM HEAVY RAIN FAIRBANK 42.64N 92.06W
06/09/2018 E4.50 INCH BUCHANAN IA PUBLIC
RELAYED BY BROADCAST MEDIA.
&&Local storm report, Jun 9, 11:59 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1159 PM CDT SAT JUN 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM HEAVY RAIN 4 W CEDAR RAPIDS 41.98N 91.75W
06/09/2018 M2.87 INCH LINN IA PUBLIC
UPDATED AMOUNT SINCE 9:15 PM. STILL RAINING.
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
&&Local storm report, Jun 10, 12:20 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1220 AM CDT SUN JUN 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 AM HEAVY RAIN MASONVILLE 42.48N 91.59W
06/10/2018 E6.00 INCH DELAWARE IA PUBLIC
PUBLIC ESTIMATED OF 6 INCHES OF RAIN IN TWO
HOURS. RELAYED BY LOCAL BROADCAST MEDIA.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:51 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 54 min |
| Jun 9, 8:05 PM CDT | Tornado Warning | DVN | Benton | 40 min |
| Jun 9, 8:25 PM CDT | Tornado Warning | DVN | Benton | 65 min |
| Jun 9, 8:27 PM CDT | River Flood Watch | DVN | Buchanan, Linn | 15 hr |
| Jun 9, 8:27 PM CDT | River Flood Watch | DVN | Cedar, Jones, Linn | 13 hr |
| Jun 9, 8:27 PM CDT | River Flood Watch | DVN | Clinton, Scott | 61 hr |
| Jun 9, 8:44 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware | 61 min |
| Jun 9, 8:50 PM CDT | Tornado Warning | DVN | Buchanan | 40 min |
| Jun 9, 8:52 PM CDT | River Flood Watch | DVN | Benton, Linn | 6 days |
| Jun 9, 8:52 PM CDT | River Flood Watch | DVN | Cedar, Johnson, Linn | 8 days |
| Jun 9, 8:52 PM CDT | River Flood Watch | DVN | Cedar, Louisa, Muscatine | 49 hr |
| Jun 9, 8:58 PM CDT | Tornado Warning | DVN | Benton, Iowa | 32 min |
| Jun 9, 9:10 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan | 50 min |
| Jun 9, 9:17 PM CDT | Flash Flood Warning | DVN | Buchanan | 6 hr |
| Jun 9, 9:20 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Linn | 70 min |
| Jun 9, 9:44 PM CDT | Severe Thunderstorm Warning | DVN | Iowa | 46 min |
| Jun 9, 9:45 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Jones, Linn | 60 min |
| Jun 9, 10:28 PM CDT | Tornado Warning | DVN | Benton, Iowa | 19 min |
| Jun 9, 10:36 PM CDT | Flash Flood Warning | DVN | Delaware | 6 hr |
| Jun 9, 10:36 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque | 54 min |
| Jun 9, 10:42 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Jones, Linn | 48 min |
| Jun 9, 10:56 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Keokuk, Washington | 49 min |
| Jun 9, 11:16 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jones | 44 min |
| Jun 9, 11:34 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Scott | 41 min |
| Jun 10, 12:17 AM CDT | Severe Thunderstorm Warning | DVN | Clinton | 43 min |
| Jun 10, 9:55 AM CDT | Special Weather Statement | DVN | Cedar, Johnson, Muscatine | 50 min |
| Jun 10, 10:39 AM CDT | Special Weather Statement | DVN | Louisa, Muscatine, Scott | 51 min |
Nearby
River Flood Warnings in Iowa, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.